Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 26, 2012, 3:44 AM CDT for 7 counties in Minnesota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 3:44 AM CDT (08:44 UTC)
- Expired
- May 26, 2012, 4:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WWUS83 KMPX 260844
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 AM CDT SAT MAY 26 2012
MNZ070-076-077-082>085-091>093-260945-
BLUE EARTH-DAKOTA-FARIBAULT-FREEBORN-LE
SUEUR-MARTIN-RICE-STEELE-WASECA-WATONWAN-
344 AM CDT SAT MAY 26 2012
AT 342 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG GROUP
THUNDERSTORMS JUST SOUTH OF MANKATO NEAR MAPLETON AND MINNESOTA
LAKE. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MINNESOTA LAKE.
PEMBERTON.
WALDORF.
OTISCO.
GREENLAND.
WASECA.
LAT...LON 4352 9482 4416 9399 4458 9320 4425 9306
4353 9307 4352 9374
TIME...MOT...LOC 0843Z 234DEG 38KT 4391 9384
$$
CARLYONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 25, 10:40 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 25, 10:40 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1040 PM CDT FRI MAY 25 2012 .DISCUSSION...ISSUED 253 PM CDT TONIGHT AND SATURDAY...QUASI-STATIONARY FRONT SNAKING FROM THE CENTRAL GREAT LAKES THROUGH THE WESTERN OHIO VALLEY INTO THE CENTRAL PLAINS WILL BE THE FOCUS FOR RAIN RETURNING TO THE AREA GOING INTO THE HOLIDAY WEEKEND. CLOUDS ARE ALREADY RETURNING FROM THE S ALONG WITH WEAK RADAR ECHOES ALOFT. ALTHOUGH WEAK HIGH PRESSURE IS CURRENTLY SLIDING ACROSS THE AREA...ITS EFFECTS WILL BE SHORT-LIVED WITH WINDS TURNING AROUND TO EASTERLY WHILE FLOW ALOFT BECOMES STRONGLY FROM THE SSW...ALLOWING A DEEP MOISTURE PLUME FROM THE GOMEX INTO THE REGION. AS THE WMFNT SLOWLY LIFTS N TNGT THRU TMRW...AND AREA OF LOW PRES WILL DEVELOP ALONG THE FNT WHILE SEVERAL SHORTWAVE TROUGH AXES RIDE NE ALONG THE PERIPHERY OF A DEEP UPPER LEVEL RIDGE CENTERED OVER THE SOUTHEAST STATES. ENHANCED ISENTROPIC LIFT AHEAD OF THE FRONT COMBINED WITH THE DISTURBANCES ALOFT IN A MOIST ATMOS WILL PROMOTE SCATTERED TO NUMEROUS RAIN SHOWERS MAINLY FOR LATE TONIGHT THROUGH MUCH OF TOMORROW. AS FOR CONVECTIVE POTENTIAL...DEEP UNIDIRECTIONAL SHEAR WITH ENHANCED INSTABILITY /CAPES IN THE 1500-2000 J/KG RANGE ALONG WITH LI DROPPING TO -4 DEG C/ WILL BE CAPABLE OF PRODUCING CLUSTERS OF STRONG TO SEVERE STORMS...ESP ONCE ANY CAPPING IS ELIMINATED LATER SATURDAY MORNING INTO THE AFTERNOON. A FEW STORMS COULD PRODUCE LARGE HAIL SATURDAY AFTERNOON INTO THE EVENING HOURS OVER FAR SRN MINNESOTA...CLOSEST TO THE FRONTAL LIFT AND IN THE REGION OF GREATEST INSTABILITY. THE WARMEST AIR WILL STILL RESIDE S OF THE MN/IA LINE THROUGH SATURDAY. WILL LOOK FOR LOWS TO RANGE THROUGH THE 50S TONIGHT...FOLLOWED BY HIGHS IN THE LOWER 60S N TO UPPER 70S S. ALONG WITH THE WARMER AIR...DEWPOINTS WILL REACH THE 60-65 DEGREE RANGE FOR MUCH OF THE SOUTHERN HALF OF THE WFO MPX CWFA ON SATURDAY. SATURDAY NIGHT THROUGH THURSDAY...WARM FRONT WILL MOVE NORTHWARD ACROSS THE IA/MN BORDER...AND INTO CENTRAL MN BY SUNDAY MORNING. SEVERAL SEVERE WX PARAMETERS INDICATED AT LEAST THE POTENTIAL OF LARGE HAIL AS THUNDERSTORMS DEVELOP ALONG AND NORTH OF THIS BOUNDARY. HOW WIDESPREAD THE ACTIVITY GETS WILL BE DETERMINED BY THE STRENGTH OF THE LLJ AND ASSOCIATED MOISTURE. CAPES BETWEEN -10C TO -30C FOR THE GENERATION OF HAIL INCREASE SIGNIFICANTLY BETWEEN 00Z SUN...12Z SUN AS THIS BOUNDARY MOVES NORTHWARD. ALSO...WND SPDS DURING THIS TIME PERIOD REMAIN ARND 40 TO 55 KTS WHICH IS VERY PRODUCTIVE IN LARGE HAIL FORMATION. DEPENDING UPON HOW FAR NORTH THIS BOUNDARY GETS SUNDAY MORNING...WILL BE CRITICAL FOR HIGH TEMPS...AND IF CLDS DISSIPATE OR ERODE/PRECIPITATION ENDS. THE BEST SCENARIO IS TO KEEP THE HIGHEST POPS/QPF VALUES NORTH OF I-94...WITH ONLY CHC POPS IN THE SOUTH. ALTHOUGH PRECIPITABLE WATER VALUES BEGIN TO INCREASE SATURDAY...THE BEST POTENTIAL OF HEAVY RAINFALL/TRAINING OF STORMS AND THE LIKELIHOOD OF FLOODING WILL OCCUR SUNDAY AFTN/EVENING AS THE UPPER AIR FLOW WILL BE NEARLY PARALLEL TO THE SFC FRONT EXPECTED TO MOVE SLOWLY EASTWARD ACROSS WESTERN MN DURING THE DAY ON SUNDAY. THIS IS SIMILAR TO WED/THU SETUP THIS WEEK WHICH OUR FA RECEIVED ANYWHERE FROM TWO TO LOCALLY SIX INCHES FROM SW MN...NE TO EC MN. THIS WILL ALSO SET THE STAGE FOR AREAL FLOODING AS THE RAINFALL OVER THE PAST FEW WEEKS IS EQUIVALENT TO NEARLY THREE MONTHS WORTH OF RAINFALL. OUR FA IS PRIME FOR RAPID RUNOFF IF ANY HIGH RAINFALL RATES DEVELOP...OR TRAINING OF STORMS. OUR AREA IS ALREADY HIGHLIGHTED IN DAY 3 FOR EXCESSIVE RAINFALL/POTENTIAL OF FLOODING. THE AFTN ESF/HWO WILL HIGHLIGHT THE POTENTIAL OF FLOODING DUE TO THIS SETUP. AS FOR SEVERE WX IN TERMS OF LARGE HAIL/SEVERE WIND GUST AND POSSIBLE TORNADOES WILL OCCUR LATE SATURDAY...AND AGAIN SUNDAY AFTERNOON/EVENING. FOR THE UPCOMING HOLIDAY WEEKEND...THE BEST POTENTIAL OF A RAIN FREE TIME PERIOD /MORE THAN 6 HRS/ WILL OCCUR LATE SUNDAY MORNING/EARLY SUNDAY EVENING BEFORE THUNDERSTORM DEVELOP ALONG THE COLD FRONT. AS FOR TEMPS...AND AS PREVIOUSLY STATED WITH THE POSITION OF THE WARM FRONT ACROSS MN...WILL DETERMINE HOW HIGH THE TEMPS WILL GET. BASED ON EC/GFS 85H TEMPS...WE COULD EASILY SURPASS 90 DEGREES FOR A LARGE PART OF THE FA...WITH THE BEST POTENTIAL OF 90S IN SC TO EC MN...AND WC WI. AFT SUNDAY NIGHT...A VERY SIGNIFICANT COOL DOWN WILL OCCUR WITH TEMPS LIKELY 5 TO 10 DEGREES BELOW NORMAL THRU THURSDAY. AS HIGH PRESSURE DOMINATES THE UPPER MIDWEST AFT THE WEEKEND STORM SYSTEM...EXPECT A MAINLY DRY PERIOD...WITH RAINFALL POSSIBLE IN FAR SOUTHERN MN. ..JLT.. && .AVIATION.../06Z TAF ISSUANCE/ WARM AIR ADVECTION CONTINUES TO PRODUCE MID CLDS AND -SHRA BUT MAIN CONVECTIVE BAND FOR THE OVERNIGHT IS SETTING UP ACROSS E NEB THEN ACROSS IA...NORTH OF WARM FRONT. WITH SWLY STEERING WINDS AND MID LEVEL WAA INCREASING OVERNIGHT EXPECT AN INCREASE IN SHWERS AND ISOL THUNDERS INTO S MN OVERNIGHT. MID LEVELS SHOW MARKED DESTABILIZTION SATURDAY MRNG AS PWATS INCREASE RAPIDLY SO EXPECT INCREASING COVERAGE OF SHWERS AND TSTMS AND LOWERING CIGS TO SOME MVFR. THREAT FOR SVR STORMS MAINLY IN AFTN/EVE...BUT LOCATION WILL BE DEPENDENT ON NWRD ADVANCE OF WARM FRONT. IGHT HOURS SATURDAY AS PRESSURE GRADIENT INCREASES. KMSP...VFR CONDITIONS IN THE OVERNIGHT WITH SCT -SHRA. INCREASING COVERAGE OF SHWRS AND SOME TSTMS SHUD DEVELOP AFT 12Z AS MID LEVELS DESTABILIZE AHEAD OF ADVANCING WARM FRONT. WINDS OVERNITE WILL BECOME LIGHT EAST WITH SPEEDS INCREASING TO 10 KTS BY 12Z AND WITH GUSTS TO 20 KTS BY 18Z. OUTLOOK... SUN-SUN NIGHT...MVFR-IFR WITH TSRA POSSIBLE ON SUN...LIKELY SUN NIGHT. WINDS SSW AT 20G25KT. MON-MON NIGHT...VFR-MVFR WITH SHRA POSSIBLE MAINLY MON. TUE-WED...VFR WITH PASSING HIGH PRESSURE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/BAP
Hazardous weather outlook, May 25, 6:37 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 637 PM CDT FRI MAY 25 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 637 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP TONIGHT OVER SOUTH CENTRAL AND CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. THERE IS AN ISOLATED THREAT OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE WITH A FEW STORMS...MAINLY OVER SOUTH CENTRAL MINNESOTA... ALONG THE INTERSTATE 90 CORRIDOR. RUNOFF FROM THE RECENT RAINS DURING THE PAST COUPLE OF DAYS... HAVE CAUSED SOME MINOR RISES OF RIVERS AND STREAMS. RECREATIONAL INTERESTS AND BOATERS SHOULD STAY AWARE OF POTENTIAL FLOODING HAZARDS. IF FLOODING IS OBSERVED OR BECOMES IMMINENT...YOU SHOULD QUICKLY MOVE TO HIGHER GROUND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. A FEW OF THE STORMS MAY BE SEVERE DURING THIS PERIOD WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...AND ISOLATED TORNADOES AS A SECONDARY HAZARD...MAINLY SUNDAY AFTERNOON OR EVENING OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. RUNOFF FROM THE RECENT RAINS PAST FEW DAYS HAVE CAUSED NOTICEABLE RISES IN MANY RIVERS AND STREAMS. FORECAST RAINFALL AMOUNTS ANTICIPATED DURING THE PERIOD WHICH WILL EXACERBATE RIVER RISE CONCERNS. RIVERS AND STREAMS WILL CONTINUE TO EXPERIENCE SOME MINOR OR MODERATE RISES. RECREATIONAL INTERESTS AND BOATERS SHOULD STAY AWARE OF POTENTIAL FLOODING HAZARDS. IF FLOODING IS OBSERVED OR BECOMES IMMINENT...YOU SHOULD QUICKLY MOVE TO HIGHER GROUND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 26, 2:34 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
234 AM CDT SAT MAY 26 2012
MNZ091-092-260830-
FARIBAULT-MARTIN-
234 AM CDT SAT MAY 26 2012
AT 230 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 20 MILES SOUTHWEST OF FAIRMONT. THIS STORM WAS
MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CEYLON.
WILBERT.
WELCOME.
FAIRMONT.
LAT...LON 4349 9482 4351 9484 4384 9442 4353 9385
4349 9404 4349 9463
TIME...MOT...LOC 0733Z 235DEG 18KT 4342 9476
CARLYONSpecial weather statement, May 26, 3:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 AM CDT SAT MAY 26 2012
MNZ070-076-077-082>085-091>093-260945-
BLUE EARTH-DAKOTA-FARIBAULT-FREEBORN-LE
SUEUR-MARTIN-RICE-STEELE-WASECA-WATONWAN-
344 AM CDT SAT MAY 26 2012
AT 342 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG GROUP
THUNDERSTORMS JUST SOUTH OF MANKATO NEAR MAPLETON AND MINNESOTA
LAKE. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MINNESOTA LAKE.
PEMBERTON.
WALDORF.
OTISCO.
GREENLAND.
WASECA.
LAT...LON 4352 9482 4416 9399 4458 9320 4425 9306
4353 9307 4352 9374
TIME...MOT...LOC 0843Z 234DEG 38KT 4391 9384
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:34 AM CDT | Special Weather Statement | MPX | Martin | 56 min |
| May 26, 7:14 AM CDT | Special Weather Statement | MPX | Redwood | 46 min |
| May 26, 7:51 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 54 min |
| May 26, 8:26 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Nicollet, Renville, Sibley | 64 min |
| May 26, 9:07 AM CDT | Special Weather Statement | MPX | Watonwan | 23 min |
| May 26, 9:33 AM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet, Watonwan | 27 min |
| May 26, 10:07 AM CDT | Special Weather Statement | MPX | Blue Earth, Waseca | 23 min |
| May 26, 10:34 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 56 min |
| May 26, 11:34 AM CDT | Special Weather Statement | MPX | Freeborn, Steele | 26 min |
| May 26, 11:36 AM CDT | Severe Thunderstorm Warning | MPX | Steele | 8 min |
| May 26, 11:47 AM CDT | Special Weather Statement | MPX | Freeborn | 28 min |
| May 26, 11:50 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Nicollet, Sibley | 55 min |
| May 26, 1:26 PM CDT | Special Weather Statement | MPX | Goodhue | 34 min |
| May 26, 1:30 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 45 min |
| May 26, 1:40 PM CDT | Special Weather Statement | MPX | Dakota | 35 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 60 min |
| May 26, 3:33 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 57 min |
| May 26, 3:09 PM CDT | Special Weather Statement | MPX | Pierce | 51 min |
| May 26, 3:19 PM CDT | Special Weather Statement | MPX | Pepin | 41 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 65 min |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin, Pierce | 50 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 24 min |
| May 26, 6:14 PM CDT | Special Weather Statement | MPX | Eau Claire | 46 min |
| May 26, 6:45 PM CDT | Special Weather Statement | MPX | Barron | 60 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.